MAUDE Adverse Event Report: CORDIS CORPORATION BIOPSY FORCEPS 5.5F STD 104CM; DEVICE, BIOPSY, ENDOMYOCARDIAL

CORDIS CORPORATION BIOPSY FORCEPS 5.5F STD 104CM; DEVICE, BIOPSY, ENDOMYOCARDIAL
Model Number 504300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint conclusion: while using a 5.5f 104cm standard biopsy forceps, the right atrium was perforated.Conservative therapy was taken, and the patient has been followed up.Additional information was requested but was not available.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿atrial perforation¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown.As no lot number was supplied a phr could not be completed.According to the safety information in the instructions for use ¿the cordis biopsy forceps are designed for endomyocardial biopsies.If strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the forceps.Possible complications include, but are not limited to: perforation of the vessel wall or the myocardium.¿ the information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, while using a 5.5f 104cm standard biopsy forceps, the right atrium was perforated.Conservative therapy was taken, and the patient has been followed up.Additional information was requested but was not available.The device was discarded and will not be returned.

Brand Name
BIOPSY FORCEPS 5.5F STD 104CM
Common Device Name
DEVICE, BIOPSY, ENDOMYOCARDIAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15451257
Report Number1016427-2022-05421
Device Sequence Number5672981
Product Code DWZ
UDI-Device Identifier10705032056090
UDI-Public10705032056090
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K933235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number504300
Device Catalogue Number504300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Initial Report FDA Received Date09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown